Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 6, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 23, 2018, 3:43 PM EDT for Palm Beach County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2018, 3:43 PM EDT (19:43 UTC)
- Expired
- Apr 23, 2018, 4:08 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 136 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301
WUUS52 KMFL 231943
SVRMFL
FLC099-232030-
/O.NEW.KMFL.SV.W.0006.180423T1943Z-180423T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
343 PM EDT MON APR 23 2018
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 430 PM EDT.
* At 343 PM EDT, a severe thunderstorm was located over Lion Country
Safari Park, or 9 miles west of Wellington, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, North County Airport and
Lion Country Safari Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2661 8037 2669 8049 2696 8037 2696 8014
2697 8014 2697 8007
TIME...MOT...LOC 1943Z 209DEG 30KT 2672 8040
HAIL...0.75IN
WIND...60MPH
$$
131 follow-up statement
391
WWUS52 KMFL 232008
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
408 PM EDT MON APR 23 2018
FLC099-232018-
/O.CAN.KMFL.SV.W.0006.000000T0000Z-180423T2030Z/
Palm Beach FL-
408 PM EDT MON APR 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2661 8037 2669 8049 2696 8037 2696 8014
2697 8014 2697 8007
TIME...MOT...LOC 2006Z 209DEG 30KT 2690 8029
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:11 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 23, 1:11 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Miami FL 111 PM EDT Mon Apr 23 2018 .AVIATION... TSRA will continue to affect east coast terminals through the afternoon hours as the sea breeze develops this afternoon. The convection over the interior will gradually move northeast and over the terminals. Included tempo groups for the PM convection with possible gusty winds with stronger storms. Showers will continue through early evening with winds veering to the south into the night time hours. Brief period of IFR to MVFR cigs will be possible due to convection near or over the terminals. && .PREV DISCUSSION... /issued 1155 AM EDT Mon Apr 23 2018/ UPDATE... Low pressure system currently over Tennessee Valley, with a cold front extending south into the Panhandle of FL will gradually veer winds to the south to southwest across South Florida this afternoon into Tuesday. Most of the region is in the warm sector for today, with a moist and unstable environment as dewpoint rise into the low to mid 70s. Showers have developed over the Atlantic and adjacent coastal waters. This activity will continue and increase in coverage as sea breeze initiates scattered convection over the interior. Most of the convection will gradually progress eastward with the southwest flow affecting Broward and Palm Beach county. Some strong thunderstorms could produce gusty winds, heavy rain and frequent lightning. Minimal changes to the current forecast, with only changes to pops to include much of the east coastal metro areas. PREV DISCUSSION... /issued 759 AM EDT Mon Apr 23 2018/ AVIATION... ISOLD SHRA will continue to affect southern east coast terminals from MIA to FXE through 15Z. As the sea breeze develops in the afternoon hours, convection will initiate in the interior of the peninsula and move northeast as southerly flow dominates later in the afternoon. Expect brief periods of MVFR with gusty winds near thunderstorms. PREV DISCUSSION... /issued 405 AM EDT Mon Apr 23 2018/ DISCUSSION... A sprawling low pressure system at the surface and aloft is over the Tennessee Valley this morning, with a cold front extending southwest into the western Gulf of Mexico. Winds currently veering to the south as the storm system moves east and the high over the mid- Atlantic moves northeast. South Florida is in an established warm sector, with a moist and unstable air mass in place. Showers have focused overnight in a corridor of better moisture and confluence embedded in the SE low level flow over the northeast part of the area, with only isolated activity elsewhere. For the next few hours, with little organized focusing mechanism for ascent, expect only isolated showers most areas. With some surface heating this morning, sea breezes should be able to move inland from both the Atlantic and Gulf coasts, and a Lake Okeechobee breeze may develop as well. With the moist and unstable air mass in place, showers and thunderstorms should fire along all of these boundaries by early afternoon. As convection deepens, mean WSW winds in the cloud bearing layer should allow for convection and/or outflow boundaries to have a preferred ENE motion toward the east coast urban corridor, particularly Broward/Palm Beach Counties. Forecast soundings indicate plenty of instability, DCAPE of 1000-1200 J/kg, veering winds with height, and 20-30 kts of bulk shear, so a few strong thunderstorms will be possible. Frequent lightning, heavy downpours, and gusts up to 50 mph will be the main hazards. Stabilization in the wake of the convection, nocturnal cooling, and dissipating boundaries should allow shower coverage to decrease a bit overnight, but still POPs will remain in the slight chance to chance range. Light south winds and high dewpoints over areas with recent rainfall should allow some patchy fog to develop over the interior late tonight. Tuesday, the front gets closer and winds continue to veer around to southwest. Expect the Gulf sea breeze will move across the state and collide with the Atlantic sea breeze near the east coast urban corridor, firing off convection during the day focusing especially on the northeast part of our area. A few strong thunderstorms and heavy downpours will again be a threat. By late evening and overnight, the front becomes detached from the retreating upper low with decreasing convergence along the boundary, which along with nocturnal cooling and post-convective stabilization should steadily decrease shower and thunderstorm chances as the front pushes through the southernmost part of the area. Wednesday and beyond: Drier and more stable air moves into the area behind the front. Late in the week into the weekend a couple of shortwave troughs in the northwest flow behind the mean eastern US longwave trough may force some reinforcing boundaries into the area, but still some disagreement in the medium range models on exact timing of the best shower chances, so forecast POPs for now are a broad-brushed in the slight chance category. MARINE... Mostly slight seas, with light to moderate south to southeast winds today but dominated by sea breeze circulations this afternoon. Winds veer around to southwest tomorrow. Scattered to numerous thunderstorms Lake Okeechobee and the Atlantic waters at times through Tuesday night, with more isolated activity in the Gulf waters. Locally higher winds and waves are expected around any thunderstorms. Winds turn to moderate northwest late Tuesday night into Wednesday behind a front with drying conditions. AVIATION... Hit and miss showers may continue over the Atlantic for the next several hours and push inland and north along the coast periodically through the morning hours. However, confidence south of KPBI is too low to include mention of VCSH in the TAF package for this morning with POPs overall well under 50%. Towards late morning, showers may increase again, with a chance of thunderstorms starting around 23/1500Z, mainly for the interior portions of Florida and TAF sites north of KMIA on east coast. Some storms may decrease vis to below 3sm with RA+ but given lack of confidence of any one hitting a particular site am handling it right now with vcts and will amend as needed during the day. Expect south southeast 5-10 kts winds through the period along the Atlantic, around 10-15 kts late morning and afternoon, with KAPF turning south southwesterly 5-10 kts around 16- 18Z but otherwise south southeast 5-10 kts after sunrise this morning and light and variable overnight. BEACH FORECAST... A high risk of rip currents will persist today at the Palm Beaches, with a moderate risk at the Atlantic beaches of Broward and Miami-Dade County. The risk tomorrow is currently expected to be moderate at the Palm Beaches. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 71 87 68 84 / 70 70 40 10 Fort Lauderdale 73 85 71 85 / 50 50 30 10 Miami 73 88 71 87 / 40 40 30 20 Naples 71 84 69 82 / 20 30 30 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && AVIATION...67/MT
Hazardous weather outlook, Apr 23, 4:59 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 459 AM EDT Mon Apr 23 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 459 AM EDT Mon Apr 23 2018 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR AND BROWARD NORTH ON EAST COAST... ...HIGH RISK OF RIP CURRENTS PALM BEACHES... This is the hazardous outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Lightning: Scattered to locally numerous thunderstorms are likely particularly across the Lake Okeechobee region including Palm Beach and portions of Broward counties this afternoon into the early evening hours. Wind: The strongest storms today will be capable of producing wind gusts in excess of 35-45 mph across the Lake Okeechobee region, Palm Beach and portions of Broward counties. Flooding: Storms will be capable of producing locally heavy rainfall with ponding of water in poor drainages areas particularly across portions of metro Palm Beach and broward counties. Waterspout: Isolated waterspouts will be possible particularly this morning across the Palm Beach coastal waters. Rip currents: There is a high risk of rip currents along the Palm Beach beaches with a moderate risk across Broward and Miami Dade. Visibility: Patchy fog will be possible late tonight and early tomorrow morning across interior portions of South Florida including the Lake Okeechobee region. Isolated areas of restricted visibility are possible across this region. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Scattered to locally numerous thunderstorms will be possible on Tuesday, with the greatest risk from lightning and locally heavy rain. Thunderstorms Tuesday may also be capable of producing small hail and brief gusty winds. There is an elevated risk of rip currents continuing at the Palm Beach beaches on Tuesday with the risk abating for much of the rest of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 23, 1:19 PM EDT, 2 hours 24 minutes before
Special Weather Statement National Weather Service Miami FL 119 PM EDT MON APR 23 2018 FLZ067-071-231800- Inland Broward County FL-Inland Palm Beach County FL- 119 PM EDT MON APR 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PALM BEACH COUNTY UNTIL 200 PM EDT... * At 119 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 10 miles northwest of Coral Springs, moving north at 20 mph. * Wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2629 8038 2630 8046 2658 8053 2655 8023 TIME...MOT...LOC 1719Z 187DEG 17KT 2634 8042 KONARIK
Special weather statement, Apr 23, 2:26 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Miami FL
226 PM EDT MON APR 23 2018
FLZ067-068-168-231915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
226 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 315 PM EDT...
* At 226 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Loxahatchee Groves, or near
Wellington, moving north at 20 mph.
* Winds in excess of 45 mph will be possible with this storm.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Tequesta,
Royal Palm Beach, North County Airport, Loxahatchee Groves, Lion
Country Safari Park, The Acreage, Golden Lakes, Loxahatchee NWR,
Philo Farms, Limestone Creek, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2660 8020 2664 8041 2696 8037 2696 8014
2697 8014 2697 8007
TIME...MOT...LOC 1826Z 192DEG 19KT 2670 8030Special weather statement, Apr 23, 3:15 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
315 PM EDT MON APR 23 2018
FLZ067-068-232000-
Inland Palm Beach County FL-Metro Palm Beach County FL-
315 PM EDT MON APR 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
400 PM EDT...
* At 314 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Belle
Glade to 11 miles southeast of Belle Glade Camp to 12 miles
northwest of Parkland. Movement was northeast at 25 mph.
* Winds in excess of 45 mph will be possible with these storms.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
Pahokee, South Bay, Canal Point, Greenacres, Royal Palm Beach,
Belle Glade Camp, Golden Lakes, Loxahatchee Groves, Lion Country
Safari Park, The Acreage, Fremd Village-Padgett Island, Loxahatchee
NWR and Florida Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2634 8045 2649 8057 2671 8078 2699 8062
2696 8061 2696 8037 2687 8028 2663 8012
TIME...MOT...LOC 1914Z 214DEG 20KT 2671 8068 2657 8053 2639 8043
13The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:19 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Apr 23, 2:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Apr 23, 3:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Apr 23, 5:32 PM EDT | Special Marine Warning | MFL | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.